Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Melbourne, FL

September 9, 2025Orange County, Florida

NWS Melbourne, FL issued this flash flood warning at Sep 9, 2025, 4:11 PM EDT for Orange County, Florida. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2025, 4:11 PM EDT (20:11 UTC)
Expired
Sep 9, 2025, 5:45 PM EDT
In force
94 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Orange County, FL

The radar

The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WGUS52 KMLB 092011
FFWMLB
FLC095-092145-
/O.NEW.KMLB.FF.W.0009.250909T2011Z-250909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
411 PM EDT Tue Sep 9 2025

The National Weather Service in Melbourne has issued a

* Flash Flood Warning for...
  Northeastern Orange County in east central Florida...

* Until 545 PM EDT.

* At 411 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Up to 
  3.5 inches of rain have fallen. Additional rainfall amounts up to 
  1.5 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Orlando and Azalea Park.

This includes the following streams and drainages...
  Little Econlockhatchee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2851 8125 2849 8128 2851 8130 2854 8133
      2856 8133 2856 8127 2853 8125

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Heil
2 follow-up statements
852 
WGUS72 KMLB 092101
FFSMLB

Flash Flood Statement
National Weather Service Melbourne FL
501 PM EDT Tue Sep 9 2025

FLC095-092145-
/O.CON.KMLB.FF.W.0009.000000T0000Z-250909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-
501 PM EDT Tue Sep 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS 
AFTERNOON FOR NORTHEASTERN ORANGE COUNTY...

At 501 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 4 inches of rain have fallen. Additional rainfall amounts up to 
0.5 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Orlando and Azalea Park.

This includes the following streams and drainages...
  Little Econlockhatchee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2851 8125 2849 8128 2851 8130 2854 8133
      2856 8133 2856 8127 2853 8125

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Heil
710 
WGUS72 KMLB 092141
FFSMLB

Flash Flood Statement
National Weather Service Melbourne FL
541 PM EDT Tue Sep 9 2025

FLC095-092151-
/O.EXP.KMLB.FF.W.0009.000000T0000Z-250909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-
541 PM EDT Tue Sep 9 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT THIS AFTERNOON FOR 
NORTHEASTERN ORANGE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2851 8125 2849 8128 2851 8130 2854 8133
      2856 8133 2856 8127 2853 8125

$$

Heil

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:37 PM EDT, 1 hour 34 minutes earlier. Its key messages:

  • Issued at 234 PM EDT Tue Sep 9 2025
  • Wet and unsettled conditions persist through at least mid-week as a lingering front and deep moisture enhances coverage of afternoon showers and lightning storms.
  • A low threat for locally heavy rainfall and mostly minor flooding will continue this week, as multiple rounds of showers and storms are forecast.
  • Temperatures are forecast to be near to slightly below normal through this week, with highs generally in the mid-upper 80s.
Area forecast discussion, Sep 9, 2:37 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
237 PM EDT Tue Sep 9 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 234 PM EDT Tue Sep 9 2025

- Wet and unsettled conditions persist through at least mid-week
  as a lingering front and deep moisture enhances coverage of
  afternoon showers and lightning storms.

- A low threat for locally heavy rainfall and mostly minor
  flooding will continue this week, as multiple rounds of showers
  and storms are forecast.

- Temperatures are forecast to be near to slightly below normal
  through this week, with highs generally in the mid-upper 80s.

&&

.DISCUSSION...
Issued at 234 PM EDT Tue Sep 9 2025

Currently...Latest surface analysis puts the frontal boundary
just north of East Central Florida as it pushes slowly southward.
Despite significant cloud cover, already seeing scattered showers
and storms developing near and ahead of the boundary thanks to
copious moisture and a little help from the weak low in the
eastern Gulf. The TBW 12Z and XMR 15Z soundings rang in with 2.13"
and 2.20" of PWAT, above 90th percentile for TBW and approaching
the daily max for XMR, and depict nearly saturated profiles.
Coverage of showers and storms will increase as activity gradually
shifts towards the coast in weak southwesterly steering flow.

Rest of Today-Tonight...Flooding from heavy rainfall will
continue to be the primary storm hazard as the frontal boundary
and associated anomalously high moisture drops into Central
Florida, and a mid-level trough slowly creeps its way from the
north Gulf towards Florida. Rainfall accumulations of 2-4" will be
possible, and some locally higher amounts can't be ruled out,
especially along a corridor from Osceola and Orange counties to
Seminole and Brevard, including much of the Orlando Metro Area,
where HREF probabilities show a 40-70% chance of locally high
rainfall amounts over 3", and a 20% chance of amounts over 5".
While the flooding risk for most of the area will be in form of
minor/nuisance flooding, locations that have received significant
rainfall multiple days in a row resulting in saturated soils and
strained drainage systems will be susceptible to more impactful
flooding, including road closures and water entering structures.
In particular are portions of the Orlando Metro Area south of the
Beachline and near the Little Wekiva River, and eastern Volusia
including most of the Daytona Beach area. Other storm hazards
include occasional to frequent cloud to ground lightning and gusty
winds up to around 45 mph. Majority of showers and storms will be
in the typical afternoon and evening periods, but the front will
provide a focus for overnight/morning convection, especially
across the Atlantic waters and along the coast. Temperatures a bit
below normal thanks to the high rain chances and plenty of cloud
cover.

Wednesday-Thursday...The frontal boundary will continue to
straddle Central Florida while trudging very slowly south in
response to the mid-level trough creeping eastward closer to
Florida and high pressure building south down the Atlantic
Seaboard. Well above normal rain chances of 70-80% areawide remain
on tap for Wednesday, while Thursday's chances, though still
above normal for many, have come down a bit, ranging from around
40-60% along and north of I-4 to 50-70% to the south, as drier air
north of the of the frontal boundary starts to filter in. Locally
heavy rainfall will continue to be the primary threat, and we
continue a Marginal Risk for excessive rainfall (level 1 of 4)
across the whole area both days, even as rain chances start to
decrease due to sensitivity from previous days' heavy rainfall.
Stronger storms will also remain capable of occasional to frequent
lightning and gusty winds to 45 mph. Temperatures remain a tad
below normal thanks to cloud cover, and a High risk of life-
threatening rip currents is expected to continue at the beaches
through at least mid-week.

Friday-Tuesday (Previous Discussion)...An upper trough will slide
southward across the Eastern CONUS late week and into the weekend.
This will push the surface front into south FL. Drier air will
gradually infiltrate the region from the north late Fri thru the
weekend and into early next week. As such, PoPs 40-70pct (highest
Treasure Coast/Okee County) on Fri continue to slide to 30-40pct
areawide on Sat/Sun and 20-40pct Mon/Tue. Afternoon highs will
continue in the M-U80s with lows in the U60s to M70s - lowest
across the north/interior and highest along the coast. Generally
northeasterly winds continue, which could become breezy at times
along the coast, each aftn.

&&

.MARINE...
Issued at 234 PM EDT Tue Sep 9 2025

Rest of Today-Tonight...A weakening frontal boundary will settle
into Central Florida and the local Atlantic waters, providing a
focus for continued above normal rain and lightning storm chances.
North of the front winds will be more easterly and could pick up
to around 15 kts from sea breeze enhancement, while to the south
more southerly/variable at 5-10 kts. Forecast calls for seas 3-5
ft, up to 6 in the Gulf Stream off Volusia and Brevard, but these
still remain a little over-forecast as buoys continue to report in
about a foot below forecast, despite using a blend of multiple
models. There's still some potential for seas to build a bit in
the next couple hours, and will stay the course for now.

Wednesday-Saturday (Modified Previous Discussion)...The boundary
will only drift slowly southward thru Thu, but then get a kick
further south into south FL Fri into the weekend with the approach
of an upper trough. Precip chances remain high thru Thu, but
begin to diminish slowly from north to south Fri into the weekend
as drier air gradually pushes in from the north. Wind directional
component will also transition to NNE/NE into mid-late week on the
north side of the front becoming areawide ahead of and thru the
weekend. Speeds will begin to increase, esp north of the Cape late
Wed into Fri evening and may approach Cautionary levels here
(15-20 kts) at times. There is some potential for winds to briefly
reach around 20 kts, especially Saturday, and will need to keep
an eye on forecast trends. Seas 3-5 ft but will approach 6 ft well
offshore Wed-Wed night before backing off 3-5 areawide again Thu-
Fri. Seas may again approach 5-6 ft late Fri thru Sat offshore
north of Sebastian Inlet and to include the near shore Volusia
waters.

&&

.AVIATION...
(18Z TAFs)
Issued at 200 PM EDT Tue Sep 9 2025

TEMPO groups remain at all terminals this afternoon and evening
(20z-02z) with SHRA/TSRA increasing in coverage. VIS/CIG impacts
are likely, especially north of VRB/FPR, where a stalled frontal
boundary will enhance convective coverage. Activity will push
toward the Atlantic coast after 00z and largely dissipate by 03z.
However, lingering SHRA may remain near DAB thru the night.
Light/variable winds then return to 7-12kt Wed., gusting 15-20 kt
at times after 15z. Widespread SHRA/TSRA is forecast once again
with TEMPOs likely needed in future TAFs.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  85  75  85 /  70  70  40  40
MCO  74  88  74  87 /  60  80  40  60
MLB  74  88  75  87 /  60  80  50  70
VRB  73  89  74  88 /  60  80  50  70
LEE  74  86  73  86 /  50  70  30  40
SFB  74  87  74  86 /  60  80  40  50
ORL  74  87  75  86 /  60  80  30  60
FPR  73  89  73  88 /  60  80  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Haley
AVIATION...Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 1:57 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia7 days
Sep 9, 4:57 AM EDTAreal Flood AdvisoryMLBVolusia2 hr
Sep 9, 3:24 PM EDTAreal Flood AdvisoryMLBOrange96 min
Sep 9, 3:54 PM EDTAreal Flood AdvisoryMLBOrange96 min
Sep 9, 4:15 PM EDTSpecial Weather StatementMLBBrevard15 min
Sep 9, 4:15 PM EDTSpecial Weather StatementMLBIndian River15 min
Sep 9, 4:36 PM EDTSpecial Weather StatementMLBBrevard24 min
Sep 9, 4:40 PM EDTAreal Flood AdvisoryMLBOrange, Seminole95 min
Sep 9, 4:43 PM EDTSpecial Marine WarningMLB32 min
Sep 9, 5:29 PM EDTSpecial Marine WarningMLB31 min
Sep 9, 5:32 PM EDTAreal Flood AdvisoryMLBBrevard88 min
Sep 9, 5:50 PM EDTAreal Flood AdvisoryMLBIndian River, Saint Lucie115 min
Sep 9, 6:02 PM EDTSpecial Weather StatementMLBBrevard13 min
Sep 9, 6:17 PM EDTAreal Flood AdvisoryMLBBrevard88 min
Sep 9, 6:26 PM EDTAreal Flood AdvisoryMLBMartin, Okeechobee94 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.